Botox in chin or jaw?

I had botox 5 units of botox in the middle of chin than had 4 units on left and right of chin 4 days later I cant smile and the left side of my neck is straining when i talk feels like my jaw is connected to my neck it looks weird what should I do? how long will this many units last? my summer is ruined

Doctor Answers 5

Botox in the chin

Thank you for your question China2. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expressions. In the lower face a small amount of Botox (4-8 units) can be placed in the chin to address dimples on the chin. If too much Botox is used or it is placed in the wrong positions, other neighboring muscles may be relaxed. This includes the adjacent DLI which is responsible for pulling the lower lips down when one smiles and the platysma on the neck which is responsible for pulling down on the jawline. Most people enjoy the results of their Botox treatment for 3-4 months. At that point all effects, including side effects, are usually resolved. Please follow up with your doctor for specific recommendations. Good luck!


Encino Physician
5.0 out of 5 stars 1 review

Botox to the chin

The muscles that were affected by the injection of Botox are actually pretty big.  Transient weakness in the areas that you had injected is unfortunate, but I suspect that the weakness will not be permanent or last more than a short period of time.  Dosing for Botox in the Glabella region (the 11's) is usually around 20 units.  You had a total of 14 units in an area where several large muscles groups exist and it is unlikely that they will be affected by that dose of Botox to any significant degree for very long.  Hang in there!

Philip S. Schoenfeld, MD, FACS
Chevy Chase Facial Plastic Surgeon
4.7 out of 5 stars 25 reviews

Botox

Hello, and thanks for your question. I'm sorry you did not get the result you had hoped for. 

Unfortunately, there is no way to revers Botox. However, it will wear off in about 3 months. Hang in there.

Best of luck, Dr. Frucht.  

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Botox on the chin

Thank you for your question.

Botox in the chin and around the chin is an advanced area and requires expertise.

Dr H Karamanoukian

Botox in chin

Sorry for your issues but there is no way to reverse the effects of botox. The good news is that it will wear off within 3-4 months.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.